Oregon, 2006Damaging Wind in Oregon, May 23, 2006
May 23, 2006 · NWS PDT · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 23, 12:20 PM PST, 3 hours 5 minutes earlier.
Area forecast discussion, May 23, 12:20 PM PST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
120 PM PDT TUE MAY 23 2006
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THERE WAS ENOUGH SUN
TODAY THAT INSTABILITY IS INCREASING...AND GIVEN THE FAVORABLE
FORCING AND SHEAR...THUNDERSTORMS ARE EXPECTED WITH A SLIGHT RISK
FOR SOME ORGANIZED SEVERE STORMS. THE PRIMARY AREA OF CONCERN IS
EASTERN WASHINGTON AND THE EASTERN OREGON MOUNTAINS...WHERE A
WEATHER DISTURBANCE WILL MOVE ACROSS THIS AFTERNOON. SATELLITE
SHOWS ADDITIONAL DISTURANCES UPSTREAM...THEY ARE EXPECTED TO BE WEAK
BUT WILL NEED TO BE MONITORED FOR THE CHANCE THAT THEY COULD SET OFF
SOME CONVECTION LATER THIS EVENING. THROUGH THE REST OF THE SHORT
TERM...THE ATMOSPHERE SHOULD BE MUCH MORE STABLE...THOUGH THERE IS A
SLIGHT RISK OF AFTERNOON/EVENING THUNDERSTORMS WEDNESDAY
AFTERNOON/EVENING OVER THE EASTERN MOUNTAINS. THE AIR MASS WILL
ALSO HAVE LESS MOISTURE...ON THE OTHER HAND WEATHER DISTURBANCES
WILL TRACK ACROSS THE AREA EVERY 12 HOURS OR SO...AND AS SUCH IT IS
HARD TO PICK OUT ANY PERIOD WHERE IT LOOKS COMPLETELY DRY. 80
&&
LONG TERM...FRIDAY THROUGH TUESDAY...A CHANCE OF SHOWERS AND
AFTERNOON THUNDERSTORMS CONTINUE ON FRIDAY AS THE UPPER LOW
CURRENTLY IN THE NORTHEAST PACIFIC STARTS TO MOVE INLAND INTO
NORTHWEST OREGON BY FRIDAY NIGHT. THE LOW WILL CONTINUE INLAND AND
BE LOCATED OVER EASTERN WASHINGTON AND EASTERN OREGON ON SATURDAY.
WILL CONTINUE TO KEEP SCATTERED SHOWERS WITH A CHANCE OF
THUNDERSTORMS AS COLD UPPER LOW MOVES THROUGH. THE LOW IS EXPECTED
TO MOVE EAST ON SUNDAY...BUT THE OVERALL TROUGH REMAINS OVER THE
PACIFIC NORTHWEST WITH SOME CHANCE OF SHOWERS...MAINLY OVER THE
MOUNTAINS ON MONDAY AND SLIGHT CHANCE IN THE NORTHEAST MOUNTAINS ON
TUESDAY. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE WEEKEND AND
SLOWLY MODERATE TO NEAR NORMAL BY TUESDAY. 93
&&
.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE ACROSS THE AREA THROUGH 04Z WITH LOCALIZED MVFR
CONDITIONS AND WIND GUSTS TO 30 MPH AT KRDM...KPSC...KALW...KPDT.
VFR CONDITIONS WILL PREVAIL FROM 04Z THROUGH THE REST OF THE PERIOD.
&&
HYDROLOGY...MANY OF THE RIVERS AND STREAMS REMAIN HIGH DUE TO
RECENT SNOW MELT RUNOFF AND RECENT RAIN. THE FLOOD WARNING FOR THE
NACHES RIVER NEAR NACHES REMAINS IN EFFECT. WILL CONTINUE THE
HYDROLOGIC STATEMENT TO HIGHLIGHT HIGH LEVELS ON THE GRANDE RONDE
RIVER NEAR TROY AND THE IMNAHA RIVER AT IMNAHA.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 49 73 46 65 / 60 30 20 30
ALW 52 74 51 62 / 60 30 20 30
PSC 51 78 48 69 / 50 30 10 20
YKM 47 70 46 66 / 40 40 20 30
HRI 49 76 48 69 / 50 30 10 20
ELN 47 65 43 61 / 50 50 20 40
RDM 41 68 37 65 / 30 40 30 30
LGD 47 70 46 64 / 40 30 30 30
5J0 42 68 43 67 / 20 30 30 20
DLS 50 69 48 66 / 60 40 20 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
80/93/93
Hazardous weather outlook, May 23, 4:00 AM PST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE MAY 23 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-241130-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
500 AM PDT TUE MAY 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY
FLOOD WARNING
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON
THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES OF WASHINGTON, EAST SLOPES OF THE CENTRAL
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA
VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE
BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY.
SCATTERED THUNDERSTORMS ARE FORECAST OVER THE JOHN DAY-OCHOCO
HIGHLANDS...THE BLUE MOUNTAINS...THE BLUE MOUNTAIN FOOTHILLS...AND
THE WALLOWA MOUNTAINS. ISOLATED THUNDERSTORMS ARE FORECAST
ELSEWHERE. THERE IS A POTENTIAL FOR A STRONG OR SEVERE THUNDERSTORM
THIS AFTERNOON...ALTHOUGH MOST STORMS WILL BE RELATIVELY WEAK WITH
HEAVY RAIN.
A FLOOD WARNING REMAINS IN EFFECT FOR THE NACHES RIVER NEAR NACHES.
MINOR FLOODING WILL CONTINUE. PLEASE REFER TO THE LATEST FLOOD
STATEMENT PDXFLSPDT WWUS86 KPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK AS
A LARGE LOW PRESSURE SYSTEM REMAINS OFF THE EASTERN PACIFIC AND THE
PACIFIC NORTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY DUE TO THUNDERSTORMS AND
MINOR FLOODING ALONG THE NACHES.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Thunderstorm Wind, Umatilla
- When
- May 23, 3:25 PM PST
- Where
- Umatilla County, 1 mi W of Hermiston
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.833, -119.300
Nearby, small tree branches, pea size hail, and heavy rainfall reported 3 NE of Stanfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, May 23, 2006$555,000 · 1.25 in hail · 30 events
- Hail in Kansas, May 23, 2006$80,000 · 1.25 in hail · 1 event
- Flash Flooding and Hail in Montana, May 23 to 24, 2006$31,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Kansas, May 23, 20062 in hail · 31 events
- Hail and Damaging Winds in Kansas, May 23 to 24, 2006$1,000 · 1.75 in hail · 16 events
- Frost and Freeze in West Virginia, May 23, 20068 events
- Drought in South Dakota, May 23 to 31, 20068 events
- Hail and Damaging Winds in Minnesota, May 23, 20061 in hail · 8 events
- Damaging Winds in Iowa, May 23, 2006$12,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in North Dakota, May 23, 20061 in hail · 4 events
- Damaging Winds in Minnesota, May 23, 200652 kt wind · 4 events
- Damaging Winds in South Dakota, May 23, 200657 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506792.